PDA

View Full Version : Topa questions



cookinghappy
April 23rd, 2007, 02:20 PM
I've done one week on 25 mg of Topamax. Have had tingling in hands, and have been tired. Have carried on drinking. Bizarre thing is that it's not stopped my capacity to drink, but it has diminished the pleasure. Haven't had the 'high' that I normally get. Tonight I haven't drunk. I hasn't been hard at all, but instead of being pleased with myself, I just feel a bit gloomy because missed the pleasure. I've upped the Topa to 50 mg today (25mg am and pm) and I am exhausted. How long does the exhaustion last? I am going on holiday in 2 weeks time and am worried it will be spoiled. Would I do better to up it more now so that I'm not having 'teething' problems then? If I am going to get speech problems or weight loss, when does that kick in?
THanks.

Java
April 23rd, 2007, 04:20 PM
I went up to 100mg, and the most I had as far as side effects goes was the tingling, and that went away after a few weeks. Wieght loss will be gradual, and is generally due to not drinking, so if oyu are still drinking your normal amount, I dont think you will see many results there, as alcohol has a lot of calories. Don't go up in dose too fast b/c it will intensify the side effects. I was tired on the medication but only for the first week or two.

I suggest not drinking and seeing how your desire diminishes, i have noticed people who keep drinking on it tend to go up very high in dose waiting for something in their head to tell them not to drink, and thats not really how it works, it takes a joint effort between the medication and you.

I took topa for 90 days and did not drink while on it, and I was able to stay at a fairly low dose. I lost wieght (15 lbs) but i believe that was mostly from the lack of drinking. You will see the most effect if you do not drink, and let it work, as opposed to drinking at hoping it works. ( i got this info from my doctor on the best was to get results)

I hope it works for you.

Victoria

cookinghappy
April 24th, 2007, 12:57 AM
thank you for your reply. I am sure you are right. I am encouraged to read that I won't feel this exhausted forever. It is incapacitating at the moment.

Sounds silly, but I am also called Victoria, so it struck a good chord with me that you must be right!

goingsobermum
April 24th, 2007, 02:08 AM
This may seem daft but try and give in to the exhaustion and get some extra sleep. Our society seems to see early nights and sleeping as a bit wimpy. A friend of mine who is 45 has just realised that if she goes to bed at 10.30 instead of 12 that she has far less trouble in the mornings! We tend to push push push and keep ourselves going on caffeine, sugar and booze when we'd probably acheive more without them and a decent nights sleep.
I hope you feel better soon